Rhode Island, 2008

High Wind in Rhode Island, February 10, 2008

February 10, 2008 · NWS BOX · 1 event in 1 county or zone

High winds affected much of Southern New England as an arctic front moved through the area. Winds gusted as high as 67 mph in Woonsocket, Rhode Island and downed tree limbs and wires across much of Rhode Island.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

High winds affected much of Southern New England as an arctic front moved through the area. Winds gusted as high as 67 mph in Woonsocket, Rhode Island and downed tree limbs and wires across much of Rhode Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 10, 10:39 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 10, 10:39 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1039 PM EST SUN FEB 10 2008

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL PUSH OFF THE SOUTHERN NEW ENGLAND COAST THIS
EVENING WITH STRONG WINDS AND SNOW SQUALLS. VERY COLD TEMPERATURES AND
BITTERLY COLD WIND CHILLS WILL FOLLOW TONIGHT AND MON. HIGH PRESSURE
PROVIDES DRY AND NOT AS COLD WEATHER MON NIGHT INTO TUE MORNING.  LOW
PRESSURE WILL APPROACH NEW ENGLAND LATE TUE AND WILL BRING A WINTRY
MIX OF PRECIPITATION LATE TUE INTO WED. HIGH PRESSURE BRINGS FAIR
AND SEASONABLE WEATHER THU BEFORE ANOTHER ROUND OF RAIN AND OR SNOW
ARRIVES LATE FRI AND INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED SNOW SQUALLS HAVE MOVED OFF THE COAST THIS EVENING...ALONG
WITH AN ARCTIC COLD FRONT. TEMPERATURES ARE PLUMMETING THIS EVENING...
WITH VERY DRY AIR ARRIVING. THIS WILL RESULT IN A FLASH FREEZE
TONIGHT. GUSTY WEST WINDS WILL LEAD TO WIND CHILLS BELOW ZERO
OVERNIGHT. WILL CONTINUE WIND CHILL ADVISORY FOR EAST SLOPES OF THE
BERKSHIRES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOW PRESSURE OVER THE MARITIMES CONTINUES TO DEEPEN...WINDS WILL REMAIN
HIGH THROUGH MOST OF MONDAY. HAVE EXTENDED THE WIND ADVISORY THROUGH 3
PM MONDAY AFTERNOON. WINDS SHOULD START TO DIMINISH AFTERWARD AS
PRESSURE GRADIENT STARTS TO RELAX AND THE COLDEST AIR ALOFT WORKS EAST.

EXPECT MAINLY CLEAR SKIES AS HIGH PRESSURE SLOWLY BUILDS EAST OUT OF
THE OHIO VALLEY.

ONE MODEL...THE GFS...IS HINTING THAT WE MAY SEE SOME CLOUDS STREAMING
EAST FROM THE LAKE EFFECT SNOWS OFF LAKE ONTARIO ACROSS INTO THE
BERKSHIRES AND POSSIBLY TO THE CONNECTICUT VALLEY...ALONG WITH A
POSSIBLE SNOW FLURRY OR TWO. DID NOT INCLUDE AT THIS POINT AS MOST OF
THE OTHER MODELS DID NOT SHOW THIS FEATURE...BUT MAY NEED TO BE
ADDRESSED OVERNIGHT OR MONDAY MORNING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
DRY AND COLD MON NIGHT...ALTHOUGH WITH WINDS DIMINISHING WIND CHILLS
WILL EASE.

NEXT TROF EXITS THE MS VALLEY TUE WITH WARM ADVECTION SNOWS
OVERSPREADING SOUTHERN NEW ENGLAND FROM WEST TO EAST DURING THE
AFTERNOON. ATMOSPHERE WILL BE COLD ENOUGH AT THE ONSET TO SUPPORT
SNOW THROUGHOUT THE REGION. THEREFORE...COULD BE DIFFICULT EVENING
COMMUTE PENDING THE EXACT TIMING OF THE PRECIP.

TUE NIGHT AND WED MODELS CONTINUE DIVERGE ON THE EVOLUTION OF THIS
TROF AS IT APPROACHES THE EAST COAST. TWO POTENT PACIFIC SHORT WAVES
WILL EJECT NORTHEAST FROM THIS TROF. MODELS ARE HAVING DIFFICULT ON
WHICH PIECE OF JET ENERGY WILL BE THE DOMINANT FEATURE AND ALSO THE
SEPARATION OF THESE TWO SHORT WAVES. THE 12Z GFS AND UKMET SUGGEST
THE LEAD SHORT WAVE WILL BE DOMINANT AND WILL RESULT IN A WARM FRONT
LIFTING NORTH OF REGION BY 12Z WED.

HOWEVER...THE 12Z GGEM/NAM/GEFS MEAN AND SREF SUGGEST THE TRAILING
SHORT WAVE WILL BE THE MAIN PLAYER...WHICH TRACKS ACROSS THE GULF
STATES AND INGEST COPIOUS GULF AND ATLC MOISTURE /PWATS AT OR
GREATER THAN 1.0/ AS IT HEADS TO THE MID ATLC STATES EARLY WED. THIS
RESULTS IN WARM FRONT LIFTING NORTH INTO SOUTHERN NEW ENGLAND
COASTAL PLAIN. THIS WOULD SUPPORT SNOW CHANGING TO RAIN ALONG THE
SOUTH COAST AND POSSIBLY TO PVD-BOS...WITH SNOW TO A WINTRY MIX
NORTHWEST OF PVD-BOSTON. THE 12Z ECMWF HAS TRENDED FARTHER SOUTH AND
KEEPS SURFACE LOW WELL OFFSHORE TO IMPACT NEW ENGLAND.

SO DECIDED TO FOLLOW THE COLDER 12Z GGEM/NAM/GEFS MEAN AND THE
SREF...GIVEN THE GFS ONLY HAD SUPPORT FROM THE UKMET AND NOT FROM
ITS ENSEMBLE. IN ADDITION...LATEST WATER VAPOR IMAGERY OVER THE
EASTERN PACIFIC SUGGEST THE TRAILING SHORT WAVE TROF IS MORE ROBUST
THAN THE LEAD SHORT WAVE APPROACHING THE PACIFIC NORTHWEST.
THEREFORE...WE EXPECT A WINTRY MIX IS LIKELY TUE NIGHT INTO WED
ESPECIALLY NORTHWEST OF I95 CORRIDOR IN RI AND MA. WE WILL HAVE TO
WATCH THIS SYSTEM CLOSELY GIVEN THE POTENTIAL FOR HEAVY QPF.

THURSDAY THROUGH SUNDAY...
HIGH PRESSURE BUILDS ACROSS THE REGION WEDNESDAY NIGHT THROUGH
THURSDAY...WITH DRY WEATHER AND SEASONABLE TEMPERATURES.

FRI THROUGH SUN APPEARS TO FEATURE UNSETTLE WEATHER AS A VERY
ENERGETIC JET WITH MULTIPLE SHORT WAVES TRAVERSES ACROSS THE
NORTHEAST. MODEL SPREAD IS LARGE THIS PERIOD...SO WE DIDN/T STRAY
FAR FROM GFS AND ITS MOS OUTPUT.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
CONDITIONS WILL CONTINUE TO IMPROVE TO VFR OVERNIGHT. WILL ALSO SEE
W-NW WINDS GUSTING TO 40-50 KTS...WITH HIGHEST WINDS OVER THE HIGHER
TERRAIN.

MONDAY...VFR.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MON NIGHT...VFR WIND WITH WIND DIMINISHING.

TUE AFTERNOON INTO WED...HIGH POTENTIAL FOR IFR OR LOWER CONDITIONS
IN WINTRY PRECIPITATION.

THU...VFR LIKELY.

FRI...POSSIBLE MVFR CONDITIONS.

&&

.MARINE...
W-NW WINDS WILL QUICKLY INCREASE TONIGHT ACROSS THE WATERS AS
ARCTIC FRONT PUSHES OFFSHORE. HAVE GALES UP FOR MOST WATERS THROUGH
MONDAY...WITH STORM FORCE GUSTS ON THE WATERS FROM MERRIMACK RIVER TO
PLYMOUTH THROUGH THE EARLY MORNING HOURS /AT LEAST/.

WILL ALSO SEE LIGHT TO MODERATE FREEZING SPRAY DEVELOPING ON THE
OPEN WATERS LATE TONIGHT THROUGH MONDAY.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MON NIGHT...W-NW GALES BEGIN TO DIMINISH. LIGHT FREEZING SPRAY
POSSIBLE.

TUESDAY...RELATIVELY TRANQUIL CONDITIONS EXPECTED. LOW PRESSURE
APPROACHES TUESDAY NIGHT WITH INCREASING WINDS AND SEAS.

WEDNESDAY/WEDNESDAY NIGHT...LOW PRES WILL LIKELY TRACK NEAR THE
SOUTHERN NEW ENGLAND COAST. ALTHOUGH CONFIDENCE IS LOW ON EXACT
TRACK AND INTENSITY.

THU...WINDS AND SEAS SUBSIDE FROM DEPARTING COASTAL OR OFFSHORE LOW.

FRI...LOW PRES APPROACHES FROM THE WEST.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 3 PM EST MONDAY FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 3 PM EST MONDAY FOR MAZ002>024-026.
     WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST MONDAY FOR MAZ002-
     008-009.
NH...WIND ADVISORY UNTIL 3 PM EST MONDAY FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 3 PM EST MONDAY FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 6 PM EST MONDAY FOR ANZ231-232-254-255.
     GALE WARNING UNTIL 4 PM EST MONDAY FOR ANZ233>235.
     GALE WARNING UNTIL 5 PM EST MONDAY FOR ANZ230.
     GALE WARNING UNTIL 1 PM EST MONDAY FOR ANZ236.
     GALE WARNING UNTIL 2 PM EST MONDAY FOR ANZ237.
     STORM WARNING UNTIL 4 AM EST MONDAY FOR ANZ250.

&&

SYNOPSIS...NOCERA/EVT
NEAR TERM...BELK
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT
Hazardous weather outlook, Feb 10, 5:10 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EST SUN FEB 10 2008

CTZ002>004-MAZ003>007-010>024-026-NHZ011-012-015-RIZ001>008-112215-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
510 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SCATTERED HEAVY SNOW SQUALLS LIKELY OCCURRING BETWEEN 6 PM AND 8 PM
COULD MAKE FOR BRIEF PERIODS OF VERY LOW VISIBILITIES AND SLIPPERY
TRAVEL WITH A QUICK INCH OR TWO OF SNOW IN SOME LOCALITIES. ISOLATED
THUNDERSTORMS ARE POSSIBLE WITH THE SNOW SQUALLS. BRIEF WHITEOUT
CONDITIONS WILL BE LIKELY IN ANY SNOW SQUALL...IN WHICH TRAFFIC WILL
LIKELY COME TO A STANDSTILL. ROADS MAY BECOME ICY IN A FLASH.

ISOLATED POWER OUTAGES ARE POSSIBLE AS WELL...ESPECIALLY ALONG THE
SOUTH COAST WHERE THE STRONGEST WIND IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN...ICE AND/OR SNOW IS POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY.
TRAVEL MAY BE HAZARDOUS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-008-009-112215-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
510 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

SCATTERED HEAVY SNOW SQUALLS LIKELY OCCURRING BETWEEN 6 PM AND 8 PM
COULD MAKE FOR BRIEF PERIODS OF VERY LOW VISIBILITIES AND SLIPPERY
TRAVEL WITH A QUICK INCH OR TWO OF SNOW IN SOME LOCALITIES. ISOLATED
THUNDERSTORMS ARE POSSIBLE WITH THE SNOW SQUALLS. BRIEF WHITEOUT
CONDITIONS WILL BE LIKELY IN ANY SNOW SQUALL...IN WHICH TRAFFIC WILL
LIKELY COME TO A STANDSTILL. ROADS MAY BECOME ICY IN A FLASH.

ISOLATED POWER OUTAGES ARE POSSIBLE AS WELL...ESPECIALLY ALONG THE
SOUTH COAST WHERE THE STRONGEST WIND IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

RAIN...ICE AND/OR SNOW IS POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY.
TRAVEL MAY BE HAZARDOUS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-254-255-112215-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
510 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

LIGHT TO MODERATE FREEZING SPRAY WILL BE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY MONDAY MORNING. POCKETS OF HEAVY FREEZING
SPRAY ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>235-112215-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
510 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

LIGHT TO MODERATE FREEZING SPRAY WILL BE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY MONDAY MORNING. POCKETS OF HEAVY FREEZING
SPRAY ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-112215-
BOSTON HARBOR-
510 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 5 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ236-112215-
NARRAGANSETT BAY-
510 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ237-112215-
BLOCK ISLAND SOUND-
510 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 2 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY WILL BE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY FOR MONDAY MORNING. POCKETS OF HEAVY
FREEZING SPRAY ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-112215-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
510 PM EST SUN FEB 10 2008

...STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

FREEZING SPRAY WILL BE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FREEZING SPRAY IS LIKELY FOR MONDAY MORNING. POCKETS OF HEAVY
FREEZING SPRAY ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 10, 6:07 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EST SUN FEB 10 2008

MAZ017-RIZ001-002-102330-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
607 PM EST SUN FEB 10 2008

...HEAVY SNOW SQUALLS OVER NORTHWEST RHODE ISLAND...

AT 553 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SNOW SQUALL WITH WIND GUSTS TO 40 MPH AND BRIEF WHITE OUT
CONDITIONS LOCATED 5 MILES WEST OF NORTH SMITHFIELD...OR ABOUT 9
MILES SOUTHWEST OF WOONSOCKET...MOVING EAST AT 25 MPH.

THE SNOW SQUALL WILL BE NEAR...PAWTUCKET AND CENTRAL FALLS BY 620 PM
EST...SEEKONK AND ATTLEBOROUGH BY 630 PM EST. EXPECT A QUICK INCH OR
TWO OF ACCUMULATION...BRIEF WHITE OUT CONDITIONS AND STRONG WEST
WINDS.

NOCERA
Special weather statement, Feb 10, 6:10 PM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EST SUN FEB 10 2008

CTZ004-RIZ001>004-102345-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WESTERN KENT RI-WINDHAM CT-
610 PM EST SUN FEB 10 2008

...HEAVY SNOW SQUALLS OVER WINDHAM COUNTY CONNECTICUT...

AT 610 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SNOW SQUALL WITH WIND GUSTS TO 40 MPH AND NEAR WHITE OUT
CONDITIONS LOCATED 4 MILES NORTHWEST OF SCOTLAND...OR ABOUT 5 MILES
EAST OF WILLIMANTIC...MOVING EAST AT 40 MPH.

THE SNOW SQUALL WILL BE NEAR...COVENTRY AND WEST GREENWICH BY 630 PM
EST...WEST WARWICK AND CRANSTON BY 640 PM EST. EXPECT A QUICK INCH
OR TWO OF ACCUMULATION...BRIEF WHITE OUT CONDITIONS AND STRONG WEST
WINDS.

NOCERA
Special weather statement, Feb 10, 6:38 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
638 PM EST SUN FEB 10 2008

MAZ017-018-020-RIZ001>007-110015-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
638 PM EST SUN FEB 10 2008

...SNOW SQUALLS OVER RHODE ISLAND HEADING INTO SOUTHEAST
MASSACHUSETTS...

AT 638 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SNOW SQUALLS WITH WIND GUSTS TO 40 MPH AND NEAR WHITE OUT
CONDITIONS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF NORTH
ATTLEBOROUGH TO 12 MILES SOUTHWEST OF EXETER...OR ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF NORTH ATTLEBOROUGH TO 9 MILES
NORTHEAST OF MYSTIC...MOVING EAST AT 40 MPH.

THE SNOW SQUALLS WILL BE NEAR...BRIDGEWATER AND WARREN BY 650 PM
EST...HALIFAX AND TIVERTON BY 700 PM EST.  EXPECT A QUICK INCH OR
TWO OF SNOW ACCUMULATION ACCOMPANIED BY BRIEF WHITE OUT CONDITIONS
ALONG WITH STRONG WEST WINDS.

NOCERA
Special weather statement, Feb 10, 7:07 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EST SUN FEB 10 2008

MAZ017>021-RIZ005-007-110030-
BRISTOL RI-EASTERN PLYMOUTH MA-NEWPORT RI-NORTHERN BRISTOL
MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
707 PM EST SUN FEB 10 2008

...STRONG SNOW SQUALLS ENTERING SOUTHEAST MASSACHUSETTS...

AT 707 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG SNOW SQUALLS WITH EMBEDDED THUNDER AND WIND GUSTS TO 50
MPH ALONG A LINE EXTENDING FROM BERKLEY TO 2 MILES WEST OF
PORTSMOUTH...OR ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
TAUNTON TO 6 MILES SOUTH OF BRISTOL...MOVING EAST AT 35 MPH.

THIS LINE OF SNOW SQUALLS WILL BE NEAR...CARVER AND NEW BEDFORD BY
720 PM EST...ROCHESTER AND MATTAPOISETT BY 730 PM EST. STRONG WINDS
MAY DOWN TREE LIMBS AND POWERLINES. IN ADDITION...EXPECT BRIEF WHITE
OUT CONDITIONS ALONG WITH A QUICK INCH OR TWO OF SNOW ACCUMULATION.

NOCERA
Local storm report, Feb 10, 7:56 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     NON-TSTM WND DMG SALEM                   42.53N 70.87W
02/10/2008                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON DEARBORN ST. POWER POLE DOWN ON HANSON ST.

0204 PM     NON-TSTM WND DMG AMESBURY                42.86N 70.93W
02/10/2008                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ACROSS HIGHLAND AVENUE BLOCKING ROAD.

0206 PM     NON-TSTM WND DMG NEWBURYPORT             42.81N 70.89W
02/10/2008                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON CAR ON KIRZON MILL RD.

0210 PM     NON-TSTM WND DMG BEVERLY                 42.56N 70.84W
02/10/2008                   ESSEX              MA   AMATEUR RADIO

            LARGE LIMBS ON A CAR ON CABOT ST.

0340 PM     NON-TSTM WND DMG LITTLE COMPTON          41.50N 71.17W
02/10/2008                   NEWPORT            RI   TRAINED SPOTTER

            TREE LIMBS DOWN. POWER OUTAGE.

0402 PM     NON-TSTM WND DMG DARTMOUTH               41.57N 71.00W
02/10/2008                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREES AND WIRES DOWN ON ELM STREET.

0410 PM     NON-TSTM WND DMG DARTMOUTH               41.57N 71.00W
02/10/2008                   BRISTOL            MA   AMATEUR RADIO

            WIRES DOWN ON GOULD STREET. ROAD CLOSED.

0420 PM     NON-TSTM WND DMG MIDDLEFIELD             42.35N 73.02W
02/10/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON WIRES OFF SKYLINE TRAIL.

0455 PM     NON-TSTM WND DMG SUFFIELD                41.98N 72.65W
02/10/2008                   HARTFORD           CT   TRAINED SPOTTER

            TREE DOWN ON WIRES AND A CAR ON ROUTE 159. POWER OUTAGE.

0507 PM     NON-TSTM WND DMG AGAWAM                  42.07N 72.62W
02/10/2008                   HAMPDEN            MA   AMATEUR RADIO

            2 TREES DOWN BLOCKING SUFFIELD ST

0508 PM     NON-TSTM WND GST NORWELL                 42.17N 70.78W
02/10/2008  M42.00 MPH       PLYMOUTH           MA   FIRE DEPT/RESCUE

            SOME WIRES DOWN

0639 PM     NON-TSTM WND DMG BURRILLVILLE            41.95N 71.72W
02/10/2008                   PROVIDENCE         RI   AMATEUR RADIO

            1/2 MILE STRETCH OF LARGE BRANCHES DOWN ON RTE 102

0657 PM     NON-TSTM WND DMG PROVIDENCE              41.82N 71.42W
02/10/2008                   PROVIDENCE         RI   AMATEUR RADIO

            POWER POLE DOWN ON STANDISH RD

&&

BELK
Special weather statement, Feb 10, 8:28 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
828 PM EST SUN FEB 10 2008

MAZ005>007-013>024-NHZ012-RIZ001>008-110500-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
DUKES MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-EASTERN KENT RI-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NANTUCKET MA-NEWPORT RI-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-
SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
SUFFOLK MA-WASHINGTON RI-WESTERN ESSEX MA-WESTERN KENT RI-
WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
828 PM EST SUN FEB 10 2008

...RAPIDLY FALLING TEMPERATURES RESULTING IN A FLASH FREEZE...

RAPIDLY FALLING TEMPERATURES BEHIND AN ARCTIC FRONT MOVING ACROSS
EASTERN MA AND RI LEADING TO ICING OF UNTREATED ROADS.  TRAVELERS
SHOULD BE ALERT FOR SLIPPERY SURFACES THIS EVENING AND ALLOW EXTRA
TIME TO REACH THEIR DESTINATION.

BELK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Northwest Providence

When
February 10, 10:44 PM EST
Where
Northwest Providence forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2008Every state in 2008This day in weather historyWarnings in Rhode Island, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80326.